Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 53, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 4, 2009, 4:10 PM MDT for 4 counties in Colorado. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2009, 4:10 PM MDT (22:10 UTC)
- Expired
- Jul 4, 2009, 4:50 PM MDT
- In force
- 40 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Custer County, CO, Fremont County, CO, Huerfano County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 65 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 042210 SVRPUB COC027-043-055-101-042315- /O.NEW.KPUB.SV.W.0053.090704T2210Z-090704T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 410 PM MDT SAT JUL 4 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO... EXTREME NORTHEASTERN CUSTER COUNTY IN SOUTHEAST COLORADO... NORTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO... WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES EXTREME SOUTHWESTERN PUEBLO... * UNTIL 515 PM MDT... * AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF PUEBLO RESERVOIR...OR ABOUT 17 MILES WEST OF PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... PUEBLO RESERVOIR. BEULAH. RYE. COLORADO CITY. EXTREME SOUTHWESTERN PUEBLO. THERE HAS BEEN A HISTORY OF VERY LARGE DAMAGING HAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3799 10440 3775 10495 3828 10507 3838 10488 TIME...MOT...LOC 2208Z 326DEG 14KT 3820 10491 $$
2 follow-up statements
000
WWUS55 KPUB 042235
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
435 PM MDT SAT JUL 4 2009
COC027-043-042243-
/O.CAN.KPUB.SV.W.0053.000000T0000Z-090704T2315Z/
CUSTER CO-FREMONT CO-
435 PM MDT SAT JUL 4 2009
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN FREMONT AND EXTREME NORTHEASTERN CUSTER COUNTIES...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
LAT...LON 3815 10502 3827 10475 3799 10440 3785 10471
3775 10495 3779 10496
TIME...MOT...LOC 2233Z 306DEG 22KT 3810 10470
$$
COC055-101-042315-
/O.CON.KPUB.SV.W.0053.000000T0000Z-090704T2315Z/
HUERFANO CO-PUEBLO CO-
435 PM MDT SAT JUL 4 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR WEST CENTRAL PUEBLO AND NORTH CENTRAL HUERFANO COUNTIES...
AT 432 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED 11 MILES SOUTH OF PUEBLO RESERVOIR...OR 13 MILES SOUTH OF
PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
PUEBLO RESERVOIR.
BEULAH.
RYE.
COLORADO CITY.
EXTREME SOUTHWESTERN PUEBLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3815 10502 3827 10475 3799 10440 3785 10471
3775 10495 3779 10496
TIME...MOT...LOC 2233Z 306DEG 22KT 3810 10470
$$000
WWUS55 KPUB 042250
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
450 PM MDT SAT JUL 4 2009
COC055-101-042300-
/O.CAN.KPUB.SV.W.0053.000000T0000Z-090704T2315Z/
HUERFANO CO-PUEBLO CO-
450 PM MDT SAT JUL 4 2009
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR WEST
CENTRAL PUEBLO AND NORTH CENTRAL HUERFANO COUNTIES...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
LAT...LON 3815 10502 3827 10475 3799 10440 3785 10471
3775 10495 3779 10496
TIME...MOT...LOC 2250Z 306DEG 22KT 3806 10458
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:20 PM MDT, 50 minutes earlier.
Area forecast discussion, Jul 4, 3:20 PM MDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 320 PM MDT SAT JUL 4 2009 .SHORT TERM... (TONIGHT AND SUNDAY) ...POTENTIAL FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND AGAIN ON SUNDAY... DEW POINTS STILL IN THE 50S ACROSS THE SE PLAINS IN THE EASTERLY UPSLOPE FLOW REGIME BEHIND YESTERDAYS COLD FRONT. MEANWHILE...IN THE UPPER LEVELS...MAIN SHORTWAVE EVIDENT IN WV PICS BACK ACROSS UT. CAN ALSO DETECT A WEAKER FEATURE MOVING THROUGH SOUTHWEST CO. BOTH OF THESE WILL BE HEADING EASTWARD ACROSS THE REGION LATE THIS AFTERNOON THROUGH TONIGHT. MODELS STILL DIFFER WITH THE AMOUNT OF INSTABILITY PRESENT THIS AFTERNOON. RUC KEEPS SFC DEW POINTS MUCH HIGHER ACROSS THE SE PLAINS (IN THE UPPER 50S/LOWER 60S) RESULTING IN GREATER CAPE VALUES OF AROUND 1500+ J/KG. SUSPECT THAT THIS IS A BIT OVERDONE AND THAT NAM/GFS HAVE A BETTER HANDLE WITH DEW POINTS IN THE LOWER TO MID 50S. THIS STILL YIELDS CAPE VALUES OF AROUND 1000-1200 J/KG. LOW LVL EASTERLY FLOW BENEATH MODEST WESTERLY FLOW ALOFT GIVES DEEP LAYER SHEARS IN THE 30-40 KT RANGE...SUFFICIENT TO SUPPORT SUPERCELL THUNDERSTORMS ACROSS THE I-25 CORRIDOR AND ADJACENT PLAINS. HOWEVER...LATEST RADAR TRENDS HAVE SHOWN ONLY MARGINAL STORM ORGANIZATION AND APPEARS THAT SEVERE THREAT MAY BE MORE ISOLATED THAN ORIGINALLY THOUGHT. HAVE HAD A FEW REPORTS OF PEA SIZE HAIL SO FAR...AND .5 INCHES OF RAINFALL IN 20 MINUTES. GIVEN LATEST TRENDS...THINK MAIN THREAT TODAY WILL BE HEAVY RAIN...HAIL UP TO 1 INCH IN DIAMETER...AND WIND GUSTS UP TO 60 MPH. OF COURSE...LIGHTNING IS A THREAT WITH ANY THUNDERSTORMS AND WITH OUTDOOR ACTIVITIES ASSOCIATED WITH THE HOLIDAY WEEKEND...THIS THREAT WILL BE HEIGHTENED. NAM DEVELOPS AN MCS ACROSS EASTERN CO OVERNIGHT WHICH STILL LOOKS A BIT OVERDONE GIVEN THAT BEST LOW LVL FORCING MAY BE ALONG THE FRONTAL BOUNDARY TO THE SOUTH. THERE WILL BE SOME SHORTWAVE ENERGY TRAILING ACROSS CO DURING THE NIGHT...SO THERE WILL BE ENOUGH UPPER LVL FORCING TO WARRANT KEEPING SOME ISOLATED TO SCT POPS THROUGH THE OVERNIGHT HOURS. BUMPED UP POPS ACROSS PORTIONS OF THE EASTERN PLAINS AFTER 06Z. SUNDAY LOOKS LIKE MORE OF THE SAME. BOTH NAM AND GFS DEPICT THE NEXT SHORTWAVE MOVING ACROSS THE AREA MORE TOWARDS THE EVENING HOURS. HOWEVER WITH PLENTY OF LOW LVL MOISTURE CAPE VALUES WILL ONCE AGAIN BE IN THE 1000-1500 J/KG RANGE WITH CONVECTIVE TEMPS IN THE UPPER 70S TO MID 80S. DEEP LAYER SHEARS AROUND 40 KTS LEADS TO THE POTENTIAL OF A FEW SUPERCELL THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE. TIMING OF THUNDERSTORMS WILL BE MAINLY DEPENDENT ON HOW MUCH CLOUDINESS PERSISTS IN THE MORNING FROM ANY OVERNIGHT CONVECTION. HOWEVER...SUSPECT THAT MOUNTAIN AREAS WILL SEE PLENTY OF SUN EARLY IN THE DAY SUCH THAT THUNDERSTORMS START FIRING AROUND NOON...AND DRIFTING OUT ACROSS THE PLAINS BY 2 PM. -KT .LONG TERM... (SUNDAY NIGHT THROUGH SATURDAY) PRIMARY METEOROLOGICAL CONCERNS ARE POPS(ESPECIALLY FROM SUNDAY NIGHT INTO MONDAY NIGHT) AND HOW HOT WILL IT GET NEXT WEEK. STRONG TO POTENTIALLY SEVERE STORMS(WITH LOCALLY HEAVY RAINFALL) ARE EXPECTED TO BE ONGOING SUNDAY NIGHT AS NEXT UPPER WAVE INTERACTS WITH ADEQUATE ATMOSPHERIC MOISTURE. SOME DRYING IS THEN PROJECTED TO MOVE INTO WESTERN SECTIONS OF THE CWFA MONDAY WITH EASTERN SECTIONS CONTINUING TO NOTE LARGE AMOUNTS OF AVAILABLE ATMOSPHERIC MOISTURE WHICH WILL INTERACT WITH ANOTHER UPPER WAVE TO ALLOW ANOTHER ROUND OF STRONG TO POTENTIALLY SEVERE AFTERNOON INTO NIGHTTIME THUNDERSTORMS(AGAIN WITH THE POTENTIAL OF HAVING LOCALLY HEAVY RAINFALL) OVER SECTIONS OF THE SOUTHEASTERN COLORADO PLAINS. AS CENTROID OF UPPER RIDGE MOVES FROM SOUTHERN ARIZONA AT 00Z WEDNESDAY INTO CENTRAL NEW MEXICO BY 00Z THURSDAY AND THEN INTO SOUTHERN COLORADO FROM THURSDAY INTO NEXT SATURDAY...EXPECT A DRYING AND WARMING TREND TO DEVELOP. PORTIONS OF THE I-25 CORRIDOR/SOUTHEAST COLORADO PLAINS WILL HAVE THE POTENTIAL OF EXPERIENCING CONSECUTIVE DAYS OF 100F TEMPERATURES FROM MID TO LATE WEEK AND HAVE BEGUN DEPICTING THIS IN GRIDS/ZONES. OVERALL... LOW-GRADE GRADIENT WINDS ARE PROJECTED DURING THE LONG TERM. && .AVIATION... SCATTERED THUNDERSTORMS WILL AFFECT THE TAF SITES (KALS...KCOS...AND KPUB) THIS AFTERNOON AND EVENING. THUNDERSTORMS HAVE THE GREATEST POTENTIAL TO BECOME STRONG OVER THE EASTERN PLAINS. THUNDERSTORMS SHOULD DIMINISH OVER THE I-25 CORRIDOR AROUND 9 PM WITH THE POTENTIAL FOR SOME -SHRA AND ISOLATED -TSRA THROUGH THE NIGHT AS WEAK UPPER LEVEL FORCING MOVES ACROSS THE AREA. SOME MVFR TO VFR CIGS WILL BE POSSIBLE OVERNIGHT AT TIMES. THERE IS STILL THE POTENTIAL FOR SOME LOCALIZED IFR CIGS ALONG THE I-25 CORRIDOR TOWARDS SUNRISE...BUT NOT CONFIDENT HOW WIDESPREAD THIS WILL BE. WILL PUT A SCT010 LAYER IN BOTH KCOS AND KPUB TAF SITES FOR NOW. SUNDAY WILL BE MORE OF THE SAME WITH AFTERNOON HEATING TRIGGERING ANOTHER ROUND OF SCATTERED AFTERNOON AND EVENING THUNDERSTORMS FOR THE TAF SITES. SFC WINDS WILL BE PREDOMINANTLY SOUTHEAST TO SOUTHERLY ACROSS THE PLAINS...EXCEPT NEAR THUNDERSTORMS WHERE ERRATIC WIND GUSTS UP TO 50 TO 60 MPH WILL BE POSSIBLE NEAR THE STRONGER ONES. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 4, 11:55 AM MDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1155 AM MDT SAT JUL 4 2009 COZ058>089-093>099-051800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1155 AM MDT SAT JUL 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS...SOME SEVERE...ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE REGION. THE BEST CHANCE FOR A FEW ROTATING SUPERCELL THUNDERSTORMS WILL BE ALONG THE EAST FACING SLOPES OF THE SOUTHEAST MOUNTAINS AND OVER THE ADJACENT PLAINS. THE PRIMARY THREAT FROM ANY SEVERE STORMS THAT DEVELOPS WILL BE HAIL UP TO 1.5 INCHES IN DIAMETER ALONG WITH WIND GUSTS TO 70 MPH. IN ADDITION...WITH INCREASING MOISTURE OVER THE REGION...A FEW OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAIN WHICH COULD CAUSE LOCALIZED FLASH FLOODING. THE HOLIDAY WEEKEND IS UPON US AND WE EXPECT LOTS OF CLOUD TO GROUND LIGHTNING ACTIVITY TO OCCUR TODAY AND TOMORROW. THE NUMBER ONE WEATHER THREAT IN COLORADO IS LIGHTNING. ON AVERAGE...3 PEOPLE ARE KILLED EACH YEAR AND OVER A DOZEN ARE SERIOUSLY INJURED. YESTERDAY IN THE DENVER AREA...6 CHILDREN WERE UNDER A TREE WHEN LIGHTNING STRUCK. ALL 6 WERE TAKEN TO THE HOSPITAL. LUCKILY...NONE WERE SERIOUSLY INJURED. IF YOU ARE OUTSIDE AND HEAR THUNDER...OR SEE DARK CLOUDS DEVELOPING OVERHEAD...STOP WHAT YOU ARE DOING AND SEEK SAFE SHELTER IN A SUBSTANTIAL BUILDING OR ANY HARD TOPPED VEHICLE. DO NOT...REPEAT...DO NOT SEEK SHELTER UNDER TREES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHEAST PLAINS...ESPECIALLY ALONG THE I-25 CORRIDOR...ON SUNDAY. THE PRIMARY THREATS FROM THESE STORMS WILL BE WIND GUSTS TO 70 MPH AND LARGE HAIL...POSSIBLY GOLF BALL SIZE OR LARGER. FROM MONDAY THROUGH FRIDAY...ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE AREA...WITH THE THREATS BEING HAIL UNDER 1/2 INCH IN DIAMETER...WIND GUSTS TO 50 MPH...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY AFTER 100 PM ACROSS THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS. 31/77
In the hours before
Special weather statement, Jul 4, 1:02 PM MDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 102 PM MDT SAT JUL 4 2009 COZ085-086-041930- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 102 PM MDT SAT JUL 4 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO NORTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO AT 1259 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 8 MILES SOUTHEAST OF SCHRIEVER AFB TO 9 MILES NORTHWEST OF PINON...THESE STORMS WERE MOVING TOWARD THE EAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... TRUCKTON. PINON. THE GREATEST THREATS WITH THESE STORMS IS PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 4, 1:34 PM MDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 134 PM MDT SAT JUL 4 2009 COZ085-086-042000- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 134 PM MDT SAT JUL 4 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO NORTH CENTRAL AND WESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO. AT 131 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF PUEBLO WEST...OR 14 MILES NORTHWEST OF PUEBLO...WHICH WAS MOVING TOWARD THE SOUTH AT 10 MPH. LOCATIONS IMPACTED INCLUDE... PUEBLO WEST. PUEBLO RESERVOIR. WESTERN PUEBLO. THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jul 4, 3:01 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
301 PM MDT SAT JUL 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL FOUNTAIN 38.68N 104.70W
07/04/2009 E0.75 INCH EL PASO CO PUBLIC
&&Special weather statement, Jul 4, 3:06 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 306 PM MDT SAT JUL 4 2009 COZ077>079-081-083-085-086-042130- CANON CITY VICINITY/EASTERN FREMONT COUNTY-COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 306 PM MDT SAT JUL 4 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO SOUTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO EXTREME NORTHEASTERN CUSTER COUNTY IN SOUTHEAST COLORADO NORTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR PENROSE...OR 24 MILES WEST OF PUEBLO...WHICH WAS MOVING TOWARD THE NORTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE... PENROSE. CANON CITY. ROYAL GORGE. THE GREATEST THREATS WITH THESE STORMS IS PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 4, 3:15 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 315 PM MDT SAT JUL 4 2009 COZ085-086-042145- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 315 PM MDT SAT JUL 4 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO THIS INCLUDES...EXTREME SOUTHEASTERN COLORADO SPRINGS. NORTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF FOUNTAIN...OR 18 MILES SOUTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL EL PASO COUNTY AND NORTH CENTRAL PUEBLO COUNTY. THIS STORM HAS A HISTORY OF PRODUCING PENNY SIZE HAIL...AND HEAVY RAIN AND THOSE THREATS ARE EXPECTED TO CONTINUE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jul 4, 3:50 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
350 PM MDT SAT JUL 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 11 N BEULAH 38.24N 104.98W
07/04/2009 E1.00 INCH PUEBLO CO PUBLIC
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:13 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Jul 4, 3:01 PM MDT | Areal Flood Advisory | PUB | El Paso | 110 min |
| Jul 4, 3:31 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Pueblo | 59 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.